Does this sound like NAFLD, or is it something else?
I'm a 40 year old male. About two years ago I broke out with an itchy rash on the tops of my arms, chest, stomach and thighs. I woke up with the rash every morning for several weeks, then it disappeared. During this time, I developed a dull ache in my abdomen, a strange constant feeling of nausea and a constant dull headache like I've never experienced before. I became fuzzy-headed and found it difficult to concentrate. These symptoms lasted for several months, went into remission for several months, came back and then went into remission again. They've been back again for the last month or so. My stools have been loose and floaty since this started and I have a, mostly, constant feeling of weakness and shakiness in my chest and arms. It's really starting to affect my work.
I saw my doctor soon after the first rash started. He ran blood tests and said that my liver enzymes were high. I've since had several additional blood tests, a CAT scan, ultrasounds, an upper endoscopy and a liver biopsy. I was diagnosed with nonalcoholic fatty liver disease and I was told that I have mild inflamation and fibrosis of the liver. I was never told whether any of my symptoms could actually be related to the NAFLD and, from everything I've read, NAFLD doesn't typically have symptoms, aside from occasional fatigue. My thyroid has checked out fine and no other problems have been found, other than high cholesterol. My Mother was also recently diagnosed with NAFLD and my grandmother died of chirosis. My BMI slightly on the high side, but not by much. I wouldn't consider myself overweight.
If anyone has had similar symptoms, or has suggestions on where I should turn next, I would appreciate the help. Thanks.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.